MAUDE Adverse Event Report: DEPUY SPINE INC EXPED VERSE NAV DRIVER - SHAFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC EXPED VERSE NAV DRIVER - SHAFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 301019008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the crossnav screwdriver tends to un-tighten itself from the screw at some point during the screw insertion.No impact on patient, no impact on the surgery.The surgeon is concerned with the screws properly attached/secured onto the screwdriver as described in the surgical technique.No surgical delay.Procedure completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot) d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '301019008, exped verse nav driver - shaft¿ had inability to assemble.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the exped verse nav driver ¿ shaft would contribute to the complained device issue.Based on the investigation findings, potential cause cannot be established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 and h4, corrected: d4 (primary udi number).H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.A visual inspection of the returned exped verse nav driver - shaft revealed no signs of nonconformance.The video evidence shows that the exped verse nav driver - shaft is functioning properly.It appears that the exped verse nav driver - shaft is being assembled with a handle and screw; therefore, we cannot confirm any assembly issues, as it is properly attached to the mating components (handle and screw).The interaction between the exped verse nav driver - shaft and the verse sleeve is working smoothly, and the locking mechanism works without problems.A functional test could not be performed because the associated handle and screw was not returned for examination.The distal tip and the proximal end have no defects.A dimensional inspection was performed and met specifications.The overall complaint was not confirmed as the observed condition of the exped verse nav driver - shaft would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for exped verse nav driver ¿ shaft was conducted identifying that the lot number was nn400269 released in one batch.Batch 1: lot qty of (b)(4) were released on 06 dec 2024 with no discrepancies.Supplier: (b)(4).Device history review: as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.A visual inspection of the returned exped verse nav driver - shaft revealed no signs of nonconformance.This complaint was reviewed with rnd team.The video evidence shows that the exped verse nav driver - shaft is not rotating at the same rate as the modular handle when the surgeon turns the handle, also it shows that they are periodically contacting the sleeve with their hands and that this contact is arresting this synchronous rotation (causing it to disengage the screw).The recommended hand holding technique is to have the array come between the four digits of the non-dominant hand and to hold that trajectory as required while holding the array toward the camera giving more consistent insight as to the location of the driver and screw tip.In the video it shows that the surgeon's hand position is quite low.The surgeon is welcome to maintain that position, but they must be cognizant that they are gripping the sleeve enough to loosen it a dimensional inspection was performed and met specifications.The overall complaint was confirmed for the device.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for exped verse nav driver ¿ shaft was conducted identifying that the lot number was nn400269 released in one batch.¿ batch 1: lot qty of (b)(4) units were released on 06 dec 2024 with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPED VERSE NAV DRIVER - SHAFT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key21775109
Report Number1526439-2025-00463
Device Sequence Number9647753
Product Code OLO
UDI-Device Identifier10705034561622
UDI-Public(01)10705034561622(10)NN400269
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301019008
Device Lot NumberNN400269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/21/2025
05/26/2025
06/25/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/23/2025
05/27/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown